Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 271, NWS Tulsa, OK

August 21, 2019Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 21, 2019, 2:34 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2019, 2:34 PM CDT (19:34 UTC)
Expired
Aug 21, 2019, 3:15 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 17 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

691 
WUUS54 KTSA 211934
SVRTSA
OKC131-143-212015-
/O.NEW.KTSA.SV.W.0271.190821T1934Z-190821T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
234 PM CDT Wed Aug 21 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rogers County in northeastern Oklahoma...
  Northeastern Tulsa County in northeastern Oklahoma...

* Until 315 PM CDT.

* At 233 PM CDT, a severe thunderstorm was located 4 miles southeast
  of Owasso, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Claremore...
  Owasso...                         Catoosa...
  Collinsville...                   Verdigris...
  Tulsa International Airport...    

This includes Interstate 44 between mile markers 231 and 249.
 
LAT...LON 3630 9559 3616 9573 3616 9576 3613 9576
      3611 9578 3621 9596 3640 9581
TIME...MOT...LOC 1933Z 215DEG 11KT 3622 9582 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 12:34 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 21, 12:34 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
1234 PM CDT Wed Aug 21 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mainly VFR conditions will prevail through the forecast period.
Isolated thunderstorms will be possible this afternoon and early
evening, with more organized storms possibly affecting the area
later tonight into Thursday morning.

&&

.PREV DISCUSSION... /Issued 1108 AM CDT Wed Aug 21 2019/

DISCUSSION...
Another hot and humid afternoon is on tap across eastern Oklahoma
and northwest Arkansas, and the current heat headlines will be
left as is. Isolated thunderstorm development is again expected,
which will provide some brief relief in a few localized spots.
Have made only minor upward adjustments to high temperatures this
afternoon, with the rest of the forecast looking good at this
time.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>062-
     064>067-070>076.

AR...Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

&&

AVIATION.....05
Hazardous weather outlook, Aug 21, 1:30 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
130 PM CDT Wed Aug 21 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
130 PM CDT Wed Aug 21 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 2 pm.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
An excessive heat warning is in effect for west central Arkansas
this afternoon, with a heat advisory in effect for much of
eastern Oklahoma. Maximum heat index values will climb into the
110 to 115 degree range across west central Arkansas. Otherwise,
across the rest of the advisory area, expect heat index values
between 105 and 110 degrees.

Isolated thunderstorms will develop across eastern Oklahoma and
northwest Arkansas this afternoon. Any storms will bring some
brief relief from the heat, but they will also bring lightning,
heavy downpours and gusty winds. There is the potential for
isolated damaging winds with the strongest storms. Be prepared to
take shelter inside if a storm approaches your area.

Additional thunderstorms will likely move into the area from the
north overnight. These storms will pose a limited severe weather
threat, especially near the Kansas state line.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
           Heavy Rain Potential.
FRIDAY through SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A weak cold front will be located near the Kansas and Oklahoma
border by Thursday morning and will be the focus for scattered to
numerous showers and thunderstorms into the weekend. Clouds and
scattered storms will keep temperatures much cooler, with highs
only in the 80s on Friday and Saturday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 21, 2:11 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
211 PM CDT Wed Aug 21 2019

OKZ060-061-211945-
Tulsa OK-Rogers OK-
211 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND EAST
CENTRAL TULSA COUNTIES UNTIL 245 PM CDT...

At 211 PM CDT, a strong thunderstorm was located over Tulsa
International Airport, moving north at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Owasso...
Catoosa...                        Turley...
Tulsa International Airport...

This includes Interstate 44 between mile markers 227 and 236.

LAT...LON 3631 9580 3616 9575 3616 9576 3615 9576
      3610 9594 3620 9600 3625 9600
TIME...MOT...LOC 1911Z 160DEG 10KT 3619 9589

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:35 PM CDTSpecial Weather StatementTSAPittsburg25 min
Aug 20, 7:53 PM CDTSpecial Weather StatementTSAOkmulgee37 min
Aug 20, 7:57 PM CDTSpecial Weather StatementTSAPittsburg33 min
Aug 20, 8:14 PM CDTSevere Thunderstorm WarningTSAPittsburg18 min
Aug 20, 8:22 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Aug 20, 8:35 PM CDTSpecial Weather StatementTSAOkmulgee40 min
Aug 20, 8:49 PM CDTSpecial Weather StatementTSAMcIntosh26 min
Aug 21, 2:11 PM CDTSpecial Weather StatementTSATulsa34 min
Aug 21, 2:39 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 21, 3:01 PM CDTSpecial Weather StatementTSADelaware29 min
Aug 21, 3:05 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington40 min
Aug 21, 3:17 PM CDTSpecial Weather StatementTSAWagoner28 min
Aug 21, 3:20 PM CDTSpecial Weather StatementTSAHaskell25 min
Aug 21, 3:22 PM CDTSpecial Weather StatementTSASequoyah23 min
Aug 21, 3:31 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner44 min
Aug 21, 3:49 PM CDTSpecial Weather StatementTSAHaskell26 min
Aug 21, 3:50 PM CDTSpecial Weather StatementTSAOkmulgee25 min
Aug 21, 4:12 PM CDTSpecial Weather StatementTSAMuskogee33 min
Aug 21, 4:31 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Aug 21, 4:35 PM CDTSpecial Weather StatementTSAMuskogee25 min
Aug 21, 4:47 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee43 min
Aug 21, 4:54 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 21, 5:07 PM CDTSpecial Weather StatementTSAWagoner38 min
Aug 21, 5:30 PM CDTSpecial Weather StatementTSAWagoner30 min
Aug 21, 5:34 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah41 min
Aug 21, 5:39 PM CDTSpecial Weather StatementTSAPittsburg51 min
Aug 21, 6:28 PM CDTSpecial Weather StatementTSALeFlore32 min
Aug 21, 6:33 PM CDTSpecial Weather StatementTSAPittsburg27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.